Scary Side Effects of Medication for Acid Reflux Symptoms

Acid Reflux, also frequently called GERD (gastro esophageal reflux disease) is a common digestive complaint. Unfortunately the conventional medicine approach of using acid blockers can cause long term health problems.

People who take acid-blocking medications for the long term can become deficient in vitamin B12, which can lead to depression, anemia, fatigue, nerve damage, and even dementia.

However there are steps you can take to heal the underlying cause rather than relying on medication.

It’s a common myth that Acid reflux is caused by too much stomach acid. The problem isn’t actually from “too much acid” but from too little protection. Having acid in your stomach is very important to help you break down food so you can absorb nutrients.

You need stomach acid to help digest protein and absorb minerals. Stomach acid is also part of your body’s defense system. Stomach acid works to kill bacteria that would otherwise enter through your digestive tract.

According to Dr. Leo Galland there are serious side effects with taking acid blockers.

  • Increased rate of hip fracture.
  • Increased risk of intestinal infection and colitis.
  • Increased risk of pneumonia.

Functional Nutrition uses an approach that does not cause the side effects, but heals the underlying cause of the acid reflux symptoms.This may include testing to look for food allergies or dysbiosis, as well as supplements such as DGL and digestive enzymes.

Dr. Marina Rose, DC uses chiropractic care and Functional Nutrition to help people with challenging and chronic health conditions of various types, including Acid Reflux symptoms, in and around San Francisco, CA

Click here to take Dr. Rose’s Nutritional Profile Quiz and get insight into of what your nutritional imbalances could be. You’ll get your results immediately.

 Add me to your mailing list

7 Comments

  • Abigail

    Reply Reply July 24, 2013

    The part where you said “The problem isn’t actually from “too much acid” but from too little protection.” makes a lot of sense, I never thought about it that way. Sounds like the side affects are really serious, just like most of the medication prescribed for anything. I’m going to make sure I can avoid those side effects.

    • Marina Rose

      Reply Reply July 24, 2013

      Thanks for your comment Abigail. Making healthy choices to improve your body’s function and avoid medication is always a smart move!

Leave A Response

* Denotes Required Field